Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swollen bi-lateral ankles, feet and skin tightness?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7016 Questions

default
Posted on Wed, 21 Sep 2016 in Hypertension and Heart Disease
Question: I have swollen bi-lateral ankles and feet. Condition arose all of a sudden. I have had this for three weeks with no changes. No discoloration. Skin feels tight. Recent physical showed no problems. Recently changed blood pressure medicine. I am 74 with little time on feet-one walk a day. I am in a remote location with no regular doctors. Should I visit a doctor or hospital or have lab test? Do have near by lab.
XXXXXXX
doctor
Answered by Dr. Ilir Sharka 4 hours later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

Regarding your concern, I would explain that it is important to perform a differential clinical diagnosis between different causes that may lead to your symptoms:

- fluid retention ( related to heart failure, kidney or liver dysfunction)
- drug adverse effects. Especially if you have taken a calcium channel blocker ( nifedipine, amlodipine, felodipine, etc), they are known to cause leg swelling as a known adverse effect.

For this reason, if you are not taking a calcium channel blocker, you should consult with your doctor and perform further tests to investigate for the possible cause:

- a cardiac ultrasound
- liver and kidney function tests
- an urine analysis.

You should discuss with your doctor on the above issues.

Hope to have been helpful to you!

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  

Recent questions on  Felodipine

doctor1 MD

I am 57 years old I take treatment for diabetes and high blood pressure. From last 2 year on wards I suffer from soft erectile dysfunction I take...

doctor1 MD

Hi Dr. Sam. I withdrew fron Effexor total of 225. mg. I went to 150 mg. for 10 days. then .75 mg. for 10 days. This is day 4 of Freedom. I had flu...

doctor1 MD

What can cause sudden hair loss? I thought it was my taking Felodipine , but I have stopped using it and my hair is still falling out. My hairloss...

doctor1 MD

I am on folpik / felidopine and have recently have recently [1 -2months] increased dose from 5-10 mg.I have been on it for total of 4 months . I...

doctor1 MD

79 years, Male. 177 cm 90 kg

Where in Bangalore can I get angioprim treatment, to cleanse arteries?

Without Drugs, BP: 205/70 Pulse 60

With Drugs,...

doctor1 MD

hi my blood pressure is high in the morning but very low afternoons and towards the evenings, my doctor wants me to take Olmetec is this going to...

doctor1 MD

hi,,im 43 yrs of age,5'8" in height with normal built...last wed i go to doctor because i felt dizzy and found out that my BP was 140/100..he give...